Sudden Generalized Weakness and Giddiness after administration of Lekhana Basti – An Unintended Drug Reaction (ADR)

  • Dr. Vinayak B. Angadi Final year PG Scholar, Department of Panchakarma, KAHER’S Shri B M Kankanawadi Ayurveda Mahavidyalaya, Shahapur, Belagavi, Karnataka, INDIA.
  • Dr. Ashwini Patil Assistant Professor, Department of Panchakarma, KAHER’S Shri B M Kankanawadi Ayurveda Mahavidyalaya, Shahapur, Belagavi, Karnataka, INDIA.
Keywords: Lekhana Basti, Unintended Drug Reaction, Adverse Drug Reaction

Abstract

It is common belief in Indians that herbal drugs or Ayurveda medicines are always 100% safe and doesn’t produce any of the adverse effects but which is not always true, well this is shown by our case report where the adverse effect were seen in the form of generalized weakness and giddiness. A South Indian Male patient of age 45 years who was resident of Belgaum for 10 years. Patient consulted us for the complaints of sudden weight gain with the associated complaints like heaviness of body, laziness etc. Giddiness and generalized weakness disappeared when dose of Lekhanabasti was reduced. Direct relation (score 6) were the causality according to Naranjo's Adverse Drug Reaction Probability Scale. This report highlights the importance of Preassessment and awareness towards the careful use of Ayurveda medicines like that of contemporary medications.

Downloads

Download data is not yet available.

References

Sharangadhara, Sharangadhara Samhita. Purvakhanda 4/10. In: Tripathi B, editor. 4th edition. Varanasi: Chaukhamba 2008. Page no. 48.

Vasant L. Ayurveda the science of self - healing a practical guide.1 sted.Delhi: Motilal Banarsidass Publishers Private Limited; 1994.p.34

Sra J. S., Jazayeri M. R., Avitall B., et al. (1993) Comparison of cardiac pacing with drug therapy in the treatment of neurocardiogenic (vasovagal) syncope with bradycardia or asystole. N Engl J Med 328:1085– 1090.

https://en.wikipedia.org/wiki/Dizzines
How to Cite
Dr. Vinayak B. Angadi, & Dr. Ashwini Patil. (2019). Sudden Generalized Weakness and Giddiness after administration of Lekhana Basti – An Unintended Drug Reaction (ADR). Journal of Ayurveda and Integrated Medical Sciences, 4(06), 249-251. Retrieved from https://www.jaims.in/jaims/article/view/798
Section
Case Report